Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The norm of a symmetric elementary operator


Author: Bojan Magajna
Journal: Proc. Amer. Math. Soc. 132 (2004), 1747-1754
MSC (2000): Primary 47B47
DOI: https://doi.org/10.1090/S0002-9939-03-07248-4
Published electronically: October 8, 2003
MathSciNet review: 2051136
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The norm of the operator $x\mapsto a^*xb+b^*xa$ on $A= {\mathrm B}(\mathcal{H})$(or on any prime C$^*$-algebra $A$) is computed for all $a,b\in A$ and is shown to be equal to the completely bounded norm.


References [Enhancements On Off] (What's this?)

  • 1. E. G. Effros and Z.-J. Ruan, Operator spaces, London Math. Soc. Monographs, New Series 23, Oxford University Press, Oxford, 2000. MR 2002a:46082
  • 2. L. Fialkow, Structural properties of elementary operators, in Elementary Operators and Applications (M. Mathieu, ed.), (Proc. Internat. Workshop, Blaubeuren, 1991), World Scientific, River Edge, NJ, 1992, pp. 55-113. MR 93i:47042
  • 3. P. R. Halmos, A Hilbert space problem book, Graduate Texts in Mathematics 19, Springer-Verlag, Berlin, 1982. MR 84e:47001
  • 4. R. V. Kadison and J. R. Ringrose, Fundamentals of the theory of operator algebras, Vol. 1, Academic Press, New York, 1983. MR 85j:46099
  • 5. B. Magajna, The Haagerup norm on the tensor product of operator modules, J. Funct. Anal. 129 (1995), 325-348. MR 96e:46075
  • 6. B. Magajna and A. Turnsek, On the norm of symmetrised two-sided multiplications, Bull. Austral. Math. Soc. 67 (2003), 27-38.
  • 7. M. Mathieu, Properties of the product of two derivations of a C$^*$-algebra, Canad. Math. Bull. 32 (1989), 490-497. MR 90k:46140
  • 8. M. Mathieu, The norm problem for elementary operators, Recent progress in functional analysis (Valencia, 2000), 363-368, North-Holland Math. Stud. 189, North-Holland, Amsterdam, 2001. MR 2002g:47071
  • 9. V. I. Paulsen, Completely bounded maps and dilations, Pitman Research Notes in Math. 146, Longman Scientific and Technical, Harlow, 1986. MR 88h:46111
  • 10. R. R. Smith, Completely bounded module maps and the Haagerup tensor product, J. Funct. Anal. 102 (1991), 156-175. MR 93a:46115
  • 11. L. L. Stachó and B. Zalar, On the norm of Jordan elementary operators in standard operator algebras, Publ. Math. Debrecen 49 (1996), 127-134. MR 97k:47043
  • 12. L. L. Stachó and B. Zalar, Uniform primeness of the Jordan algebra of symmetric operators, Proc. Amer. Math. Soc. 126 (1998), 2241-2247. MR 99f:46101
  • 13. J. Stampfli, The norm of a derivation, Pacific J. Math. 33 (1970), 737-747. MR 42:861
  • 14. R. M. Timoney, A note on positivity of elementary operators, Bull. London Math. Soc. 32 (2000), 229-234. MR 2000j:47066

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B47

Retrieve articles in all journals with MSC (2000): 47B47


Additional Information

Bojan Magajna
Affiliation: Department of Mathematics, University of Ljubljana, Jadranska 19, Ljubljana 1000, Slovenia
Email: Bojan.Magajna@fmf.uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-03-07248-4
Keywords: Elementary operator, completely bounded map
Received by editor(s): July 19, 2002
Received by editor(s) in revised form: February 7, 2003
Published electronically: October 8, 2003
Additional Notes: Supported by the Ministry of Science and Education of Slovenia
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society